From waiting on Oncologist to start of treatment now...

Jazz26Jazz26 PerthMember Posts: 20
Those that have been following my original post on waiting on oncologist will know the issues I was having in the lead up to my treatment.
Recap -  I was diagnosed with BC on 10th October 2017, lumpectomy performed on 17th October. Stressful wait in between for further information in regards to type of treatment and start date. My diagnosis is IDC with DCIS, Grade 2, 24mm. ER+ PR+ and HER 2,stage 11A ( I'm learning how to read the pathology report yay ! ) 
I started my chemo treatment today and I decided to try the cold caps. I found it a little painful and uncomfortable at first there after it was reasonable comfortable and ok to manage. I had the occasional panic when I felt like the strap under my chin was restricting as I don't do well with that kind of thing near my airways, probably because I can be claustrophobic. The treatment consisted of PAC, Docetaxel and Cyclophosphamide with no reactions only a slight irritation which wasn't that noticeable..pheww 
After 6.5 long hours I was able to leave, I was hit with an instant headache once my body registered the temperature change. So far I only have a headache turning into a migraine, some tiredness and little tingles over my body every now and then ( Is that normal ? ), I guess I am doing well for the most part so far and I hope it stays that way. Anyway time for some rest now talk to you all later Jazz.


Tagged:

Comments

  • primekprimek Broken HillMember Posts: 3,308
    I haven't had the cold cap as it wasn't available at my unit but if it works it's worth a go. I know my first day of chemo I came over all hot and just felt generally weird. I wasn't a little scared actually as my sister had left and my husband late home from work so there I was feeling fightened what might happen. Nothing did. But tbe weird feeling is what scared me. I did get nauseated and roubd  O had adjustments which sorted. I know day 2 I wasn't too bad. I just felt weak. A little like after you've been sick. Day e I was much worse and then soend the week needibg to rest. 

    Was the her2 +ve or -ve. My chemo was ACT-H which is different regime.  I hope you have a reasonable day today and just take care of you. 

    Just a thought. With the headache, a cool pack on the back of your neck might assist. Kath x
  • Brenda5Brenda5 Burrum Heads, QldMember Posts: 1,631
    Was it a bright sunny day when you went out? I found I couldn't take strong sunlight and needed heavy duty sunnies. Sometimes weeks later I still avoided going outside unless I had the sunnies. I still can't take the strong sun now but at least those headaches are pretty much gone.
    Drink plenty of water to flush the chemo out of your system.
  • SoldierCrabSoldierCrab Bathurst NSW Member Posts: 1,174
    hi @Jazz26
     remember to keep your fluids up.... dehydration often means headaches..... 
    I felt a bit weird but I got through it. 
    rest and know that you can do it.... 
    hugs 
    soldier crab
  • Jazz26Jazz26 PerthMember Posts: 20
    Hi Ladies
    I am feeling better today I have had a mild headache most of the day. My face & neck are a tad red, warm and slightly itchy but ok. I'm very thirsty too !! So far so good see how I am tomorrow now !
    @Brenda5 Hi Brenda my eyes are quite sensitive to the sun so I always have sunnies on but sometimes lately they aren't enough and I get slight warmth (kind of burning sensation ) around my eyes and on eye lids whilst driving. Strange...
    Talk soon ladies xx
  • UnicornkissesUnicornkisses Central CoastMember Posts: 384
    @Jazz26, I did not have a cold cap, but I did get horrendous headaches after the first three doses of chemo (FEC) but did not get them on Docetaxel. I found icepacks in my head and neck during the infusion and for the rest of the day after eased the pain, but it did continue for the next day but in a milder form. My chemo nurse said it was not uncommon to have that reaction to the Cyclophosphamide. I did get very sensitive eyes, strange pains that moved over my upper body, especially around my neck and jaw, and after a few days tingling (neuropathy) in my tongue, lips, and some fingers. The tongue and lips recovered after the second week between doses, but the fingers continued all through chemo and for a couple of months after, not bad, just annoying and made it difficult to pick things up. It is pretty much gone now, 5 months after the last dose.

    Keep noting your side effects, report to your chemo team and oncologist and you should be better prepared for the next dose, though that can be slightly different again.
  • Jazz26Jazz26 PerthMember Posts: 20
    Thanks @Unicornkisses ; I am keeping track of everything as what seems like nothing could be something and they can account for it next time. Its seems way to good at the moment really... I'm waiting for it to get worse !! Fingers crossed though xx
  • ShorelleShorelle Member Posts: 65
    Just wanted to add that I wore to cold cap for 3 sessions. Lost 85% of hair by the ens if 3rd chemo. I read a book on how breast cancer survival and the author said that at her clinic (America) she doesnt have cold caps. The reason being that we want to kill all the cells and not protect the ones around brain as thats ine part bc can go to. I went to my 4th Chemo mad at everyone for not telling me this in the beginning as I would havr chosrn not to wear it if presented with that scenario.  I decided not to wear it. My Onc came by and asked why and I told him. He said that it isnt proof so they dont worry about it and in his opinion it is safe to wear it. Anyway I decided not to and lost the rest of my hair and bought a wig. Xxx
  • Jazz26Jazz26 PerthMember Posts: 20
    @Shorelle Wow that is certainly something to think about. I have not heard that either I have only heard the good side of using cold caps. 
    I have only had the one session so far so to early to tell how it is going to go. I've had enough of the headaches though which you get with or without the cap. I'm also getting the annoying join aches from the Pegfilgrastim injection. However I'm doing much better than I expected to be doing so I guess it's a win !
  • kezmusckezmusc Member Posts: 45
    There is no proof that cold caps restrict the effectiveness of chemo to the brain.  Just another thing to make you worry!  I used the cold caps for 4 x AC  and 12 x taxol.  My hair thinned but only I could notice.  The profile picture was taken on week 6 of radiation.  Kept pretty much a full head of hair.  Just loosen the chin strap a bit if its too restrictive.  I just checked every so often that the cap was pushed down snug in the middle of my head.  I couldn't stand the chin strap overly tight either.  Make sure you sit with the cap on for about 10 mins after they unplug if from the cooling machine so your poor head can readjust. 

     As far as that Pegfilgrastim injection goes you can say no to it.  Nasty nasty thing it is. I had such a violent reaction to it that I ended up in ED.  I refused to take it after that.  You just have to have your bloods checked a couple of days before your next round of Chemo to make sure they are all good. All the best  XOXO
Sign In or Register to comment.